Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Lack of muscles, small hands, thin wrists, small penis, hypospadias. On steroids to build muscle mass. Hormonal problems?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2001
Answered : 297 Questions
Question
I'm a 23 year old male. I am concerned about my muscles. They seem to have not developed properly. I have tried lifting weights for years now. But i cant gain any muscle. I am 6ft tall,But i have small hands and really thin wrists. And my penis has not reached full size. And i have hypospadias. I seen a doctor about my concerns. And he said it's just the way im built. But i disagree. I have got so low about having low muscle mass, that i have tried steroids[i know i shouldn't of] and they haven't worked. Which makes me think i could be insensitive to androgens. I'm really depressed about my situation and i dont know what to do
Posted Wed, 18 Apr 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. V. Kumaravel 5 hours later
Hello,
Thanks for posting your query.

I do understand about your concern of low muscle mass.

I presume that your secondary sexual characters and testis volume is normal. Given the history of hypospadiasis, I would prefer to get your complete hormonal evaluation which would include determining levels of
•     Testosterone
•     Dihydrotestosterone
•     Luteinizing hormone
•     Follicle stimulating hormone
•     Free T4 levels
•     Thyroid stimulating hormone

Based on your reports and clinical findings, your physician will help you in treatment. You need not be depressed as these problems are easily treatable.

Regards
Above answer was peer-reviewed by
 
Follow-up: Lack of muscles, small hands, thin wrists, small penis, hypospadias. On steroids to build muscle mass. Hormonal problems? 7 hours later
I have very little facial hair also. How do i get tested. Because i went to the doctor and told him about my concerns. And asked him could i have my hormone levels tested. And he said there is not enough evidence to send me for a hormone test.
 
 
Answered by Dr. V. Kumaravel 1 hour later
Hello

Thanks for your feedback.

I feel having a decrease facial hair along with history of hypospadiasis itself warrants further hormonal evaluation

Based on the reports we can decide on further mode of treatment.

Regards
Above answer was peer-reviewed by
 
Follow-up: Lack of muscles, small hands, thin wrists, small penis, hypospadias. On steroids to build muscle mass. Hormonal problems? 47 minutes later
So do i go to my GP. I haven't been diagnosed with hypospadias. But i think i have it because the opening of my penis is on the underside. Instead of the tip of my penis
 
 
Answered by Dr. V. Kumaravel 31 minutes later
Hello

I prefer you get your penis checked by a urologist to confirm whether you have hypospadiasis or not . Even if you don't have hypospadiasis I would still prefer to have your hormones checked as your facial hairs are scanty.

I feel there is nothing wrong in evaluating as you are going to treat only if it is abnormal.

Regards
Above answer was peer-reviewed by
 
Follow-up: Lack of muscles, small hands, thin wrists, small penis, hypospadias. On steroids to build muscle mass. Hormonal problems? 58 minutes later
How do i get the doctor to send me for a hormone test. because the last doctor i seen wouldn't send me for a hormone test.
 
 
Answered by Dr. V. Kumaravel 8 hours later
Hello.

I do understand the difficulties in testing from your side.

Either you can directly see an endocrinologist or you can see your PCP. You highlight him that you have a decreased facial hair and muscle mass. You inform him that you feel your penis is small.

Based on your clinical examination findings, we generally order hormonal test in our setting and I am sure your doctor will help you.

Hope, this helps. Please accept my answer in case you have no follow up queries.

Wish you good health.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor